Oregon, 2010Heavy Snow in Oregon, December 28 to 29, 2010
December 28 to 29, 2010 · NWS MFR · 5 events in 5 counties and zones
Yet another in a series of winter storms moved through on this date.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Yet another in a series of winter storms moved through on this date.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 28, 8:45 AM PST, 15 minutes earlier.
Area forecast discussion, Dec 28, 8:45 AM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
845 AM PST TUE DEC 28 2010
.DISCUSSION...THE DAY WILL START OFF VERY WET WITH HEAVY RAIN
EXPECTED ALONG THE COAST AND SNOW IN THE MOUNTAINS ABOVE 4000 TO
4500 FEET. WINTER WEATHER ADVISORIES ON THE EAST SIDE...ALONG THE
CASCADES...AND OVER MOST OF SISKIYOU COUNTY COVER THE EXPECTED
SNOW. RAINFALL AMOUNTS OVER THE PAST 3 HOURS ARE IMPRESSIVE IN
COOS AND CURRY COUNTIES...WITH A HALF INCH IN SEVERAL LOCATIONS.
THE HEAVIEST RAIN IS EXPECTED THIS AFTERNOON AND EVENING WHEN 50
KT OF UPGLIDE AFFECTS THE AREA. RIVERS ARE BELOW FLOOD STAGE AND
ARE FORECAST TO REMAIN THAT WAY. HOWEVER...SINCE THE NAM HAS
TRENDED HIGHER WITH PRECIPITATION TODAY...WILL TAKE A MIDDAY
ASSESSMENT OF QPF FORECASTS TO ENSURE FORECAST REFLECTS WHAT IS
OCCURRING. QUICK LOOK AT CURRENT PW IMAGERY SHOWS 1.5 INCH PW
VALUES TAKING AIM AT NORTHERN CALIFORNIA WITH 1.3 INCH PW VALUES
MOVING TOWARD SOUTHERN OREGON.
TONIGHT THERE WILL BE A SHARP TRANSITION TO A COLDER AIR MASS.
MODELS HAVE BEEN CONSISTENTLY SHOWING THE COLD AIR ARRIVING AROUND
MIDNIGHT...AND SNOW LEVELS WILL DROP TO NEAR 1000 FEET ACROSS
MOST OF THE FORECAST AREA BY WEDNESDAY MORNING. EXPECT THE MOST
SIGNIFICANT SNOW ACCUMULATIONS TO BE OVER NORTHERN
CALIFORNIA...AND A WINTER STORM WARNING IS POSTED THERE.
ELSEWHERE...SNOW WILL CONTINUE OVER THE CASCADES AND EAST SIDE.
FINALLY...SNOW LEVELS WILL DROP TO AROUND 1000 FEET WITH
ACCUMULATING SNOW EXPECTED ABOVE 1500 FEET. WINTER WEATHER
ADVISORIES COVER THIS FEATURE. GIVEN THE SHARP TRANSITION TO COLD
AIR...AND THE FACT THAT THE COLD AIR LINGERS THROUGH THURSDAY AT
LEAST...DRIVING COULD BECOME HAZARDOUS WEDNESDAY MORNING INTO
THURSDAY IN WESTERN VALLEYS. ALSO...GIVEN AMOUNT OF PRECIPITATION
AND QUICK TRANSITION TO FREEZING TEMPERATURES...ROADS LATE TONIGHT
COULD BECOME ICY NEAR 2000 FEET. FORECAST FOCUS TODAY WILL BE
APPLYING ANY MODEL CHANGES AND REFINING TIMING...AMOUNTS OF
PRECIPITATION...AND IMPACTS EXPECTED.
SEE PREVIOUS DISCUSSION BELOW THAT HIGHLIGHTS WEATHER PICTURE AT
GREATER LENGTH.
&&
.AVIATION...HAZARDOUS FLYING CONDITIONS EXIST ACROSS THE FORECAST
AREA TODAY FOR MULTIPLE REASONS. A VERY MOIST AIR MASS IS
GENERATING MODERATE TO HEAVY RAIN AND IFR CEILINGS ALONG THE COAST
AND INTO WESTERN VALLEYS. A MIX OF MVFR AND IFR CONDITIONS IS
EXPECTED LATER TODAY OVER THE WESTERN VALLEYS. HEAVY RAIN NEAR THE
COAST...AND SNOW ON THE EAST SIDE...CASCADES...AND HIGH TERRAIN OF
NORTHERN CALIFORNIA WILL REDUCE VISIBILITIES TO IFR AT TERMINALS
IN THOSE AREAS. MOUNTAIN OBSCURATION WILL AFFECT THE ENTIRE
FORECAST AREA THROUGH AT LEAST TONIGHT. FREEZING LEVELS WILL DROP
SHARPLY TONIGHT AS A COLD FRONT MOVES THROUGH. FINALLY...ICING AND
TURBULENCE WILL IMPACT THE REGION.
&&
.PREV DISCUSSION... /ISSUED 516 AM PST TUE DEC 28 2010/
DISCUSSION...THE FOCUS IS ON COASTAL RAINFALL AND INLAND SNOWFALL
AMOUNTS...AND ALSO SNOW LEVELS TODAY THROUGH WEDNESDAY. WARM
OVERRUNNING PRECIPITATION TODAY WILL BE FOLLOWED BY A STRONG FAST
MOVING COLD FRONT TONIGHT THEN PERHAPS THE LOWEST SNOW LEVELS SO
FAR THIS SEASON WITH SHOWERS ON WEDNESDAY. SNOW LEVELS WILL RANGE
FROM 4000 TO 5000 FEET TODAY...PREDOMINATELY AROUND 4500 FEET. THIS
MEANS THAT SISKIYOU SUMMIT AT 4300 FEET ON INTERSTATE 5...BLACK
BUTTE SUMMIT ON INTERSTATE 5 NEAR MOUNT SHASTA CITY AND ALSO MUCH OF
THE KLAMATH BASIN WILL BE MAINLY MIXED PRECIPITATION TODAY. ABOVE
4500 FEET...SNOW AMOUNTS WILL BE PREDOMINATELY 3 TO 6 INCHES WITH
SOME HIGHER AMOUNTS UP TO 10 INCHES NEAR CRATER LAKE.
THE COLD FRONT IS EXPECTED TO REACH THE COAST EARLY THIS EVENING
AND MOVE EAST...SPREADING EAST OF THE CASCADES AFTER MIDNIGHT.
PRECIPITATION AMOUNTS HAVE BEEN INCREASED OVER THE PREVIOUS
ISSUANCE OF THE FORECAST AND SNOW LEVELS ARE EXPECTED TO FALL TO
AROUND 3000 FEET OVERNIGHT. THE MOUNTAINS COULD RECEIVE OVER A
FOOT OF SNOW OVERNIGHT. ALSO..FLOODING OF CREEKS IS NOT OUT OF THE
QUESTION FOR THE COASTAL COUNTIES. THE MAIN STEM RIVERS ARE
CURRENTLY FORECAST TO REMAIN BELOW FLOOD STAGE.
EARLY WEDNESDAY MORNING MUCH COLDER AIR WILL ARRIVE FROM THE
NORTHWEST WITH WIDESPREAD SHOWERS AS SNOW LEVELS FALL TO AROUND
1500 FEET...LOCALLY DOWN TO 1000 FEET. SNOW ACCUMULATIONS ON
WEDNESDAY WILL BE AROUND 1 TO 4 INCHES IN THE VALLEYS AND AN
ADDITIONAL 3 TO 6 INCHES IN THE CASCADES AND 1 TO 2 INCHES EAST OF
THE CASCADES.
BEYOND WEDNESDAY...IT IS UNCERTAIN WHETHER LOW ELEVATION SNOW
SHOWERS WILL TAPER OFF WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING
AS A SURFACE TROUGH AND WEAK LOW REMAIN OFFSHORE PER THE ECMWF MODEL OR
IF THERE WILL BE ANOTHER BURST OF ACCUMULATING SNOW SHOWERS LATE
AT NIGHT AS INDICATED BY THE GFS. I HAVE COMPROMISED BETWEEN THE
TWO WITH A FORECAST OF LESS THAN AN ADDITIONAL INCH OF SNOW.
HIGH PRESSURE IS EXPECTED TO PROVIDE A BREAK IN THE INCLEMENT
WEATHER LATER THURSDAY INTO FRIDAY.
CONFIDENCE IS LOW IN THE FORECAST BEYOND FRIDAY. THE MODEL
CONSENSUS SUPPORTS LEANING TOWARD THE ECMWF WHICH BRINGS A NEW
SLOW MOVING WEAK TO MODERATELY STRONG WEATHER SYSTEM TO THE
NORTHERN CALIFORNIA COAST OVER THE WEEKEND THEN DIVES IT INTO THE
CENTRAL VALLEY OF CALIFORNIA EARLY NEXT WEEK. THIS WOULD PROVIDE A
CHANCE OF PRECIPITATION MAINLY FOR SOUTHERN SISKIYOU COUNTY AND
AREAS SOUTHWARD. THE 00Z GFS SOLUTION IS FAR DIFFERENT WITH
RIDGING OVER CALIFORNIA INTO SOUTHERN OREGON.
AVIATION...WIDESPREAD MVFR AND LOCAL IFR CEILINGS AND
VISIBILITIES WITH WIDESPREAD MOUNTAIN OBSCURATIONS THROUGH
WEDNESDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST
WEDNESDAY FOR ORZ029>031.
WINTER WEATHER ADVISORY FROM 4 AM TO 4 PM PST WEDNESDAY ABOVE
1500 FEET FOR ORZ021>026.
WINTER WEATHER ADVISORY UNTIL 4 PM PST WEDNESDAY FOR ORZ027-028.
CA...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST
WEDNESDAY FOR CAZ084-085.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST
WEDNESDAY ABOVE 3000 FEET FOR CAZ080-082.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON ABOVE 4000
FEET FOR CAZ080-082.
WINTER WEATHER ADVISORY FROM 4 AM TO 4 PM PST WEDNESDAY ABOVE
1500 FEET FOR CAZ080.
WINTER WEATHER ADVISORY FROM 4 AM TO 4 PM PST WEDNESDAY FOR
CAZ081.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST
WEDNESDAY FOR CAZ083.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
CAZ083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ350-356-370.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ376.
SK/DWHazardous weather outlook, Dec 28, 6:47 AM PST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
647 AM PST TUE DEC 28 2010
CAZ080-291400-
WESTERN SISKIYOU COUNTY-
647 AM PST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4000 FEEET IS IN
EFFECT THROUGH 4PM THIS AFTERNOON.
A WINTER STORM STORM WARNING GOES INTO EFFECT THIS AFTERNOON
THROUGH TONIGHT FOR ELEVATIONS ABOVE 3000 FEET...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM STORM WARNING FOR ELEVATIONS ABOVE 3000 FEET
REMAINS IN EFFECT THROUGH 4AM WEDNESDAY...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
A WINTER WEATHER ADVISORY GOES INTO EFFECT FOR ELEVATIONS ABOVE
1500 FEET FROM 4AM WEDNESDAY THROUGH 4PM THURSDAY...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ083-291400-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
647 AM PST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 4PM THIS AFTERNOON.
A WINTER STORM WARNING GOES INTO EFFECT FROM 4PM THROUGH TONIGHT...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING IS IN EFFECT THROUGH 4AM WEDNESDAY...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ082-291400-
SOUTH CENTRAL SISKIYOU COUNTY-
647 AM PST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 4000
FEET THROUGH 4PM THIS AFTERNOON.
A WINTER STORM WARNING GOES INTO EFFECT FROM 4PM THIS AFTERNOON
THROUGH TONIGHT FOR ELEVATIONS ABOVE 3000 FEET...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING IS IN EFFECT THROUGH 4AM ABOVE 3000 FEET...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ023>026-291400-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
647 AM PST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 1500
FEET FROM 4AM THROUGH 4PM WEDNESDAY...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ084-085-ORZ029>031-291400-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
647 AM PST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4PM THIS AFTERNOON
THROUGH TONIGHT...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 4AM WEDNESDAY...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-291400-
CENTRAL SISKIYOU COUNTY-
647 AM PST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4AM THROUGH 4PM WEDNESDAY...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ021-022-291400-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
647 AM PST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 1500 FEET IS IN
EFFECT FROM 4AM THROUGH 4PM WEDNESDAY...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-028-291400-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
647 AM PST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT...SEE THE
LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 4PM WEDNESDAY...SEE
THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 28, 5:08 AM PST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
508 AM PST TUE DEC 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM HEAVY SNOW 1 SSW KENO 42.11N 121.93W
12/28/2010 M2.0 INCH KLAMATH OR TRAINED SPOTTER
24 HOUR ACCUMULATIVE TOTAL...
&&
BUNKERLocal storm report, Dec 28, 7:08 AM PST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
708 AM PST TUE DEC 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM HEAVY RAIN NE BROOKINGS 42.06N 124.29W
12/28/2010 M1.45 INCH CURRY OR TRAINED SPOTTER
24 HOUR ACCUMULATIVE TOTAL.
&&
BUNKERHeavy Snow, Northern & Eastern Klamath County & Western Lake County
- When
- December 28, 9:00 AM PST to December 29, 9:00 AM PST
- Where
- Northern & Eastern Klamath County & Western Lake County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.740, -121.018 (the zone’s center; the record gives no point)
The COOP observer at Chemult reported 19.5 inches of snow in 24 hours.
Heavy Snow, South Central Oregon Cascades
- When
- December 28, 9:00 AM PST to December 29, 9:00 AM PST
- Where
- South Central Oregon Cascades forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.801, -122.519 (the zone’s center; the record gives no point)
The COOP observer at Crater Lake National Park reported 30.0 inches of snow in 24 hours ending at 29/0800 PST. The road in the park was closed for several days. The avalanche danger had to be abated before the road could be cleared. The cooperative observer at 3NNW Lemolo Lake reported 18.0 inches of snow in 24 hours ending at 29/1000 PST.
Heavy Snow, Central & Eastern Lake County
- When
- December 28, 3:00 PM PST to 7:00 PM PST
- Where
- Central & Eastern Lake County forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
A Lake County low enforcement official deputy reported 6 inches of snow in 4 hours ending at 28/1900 PST.
Heavy Snow, Eastern Douglas County Foothills
- When
- December 28, 8:00 PM PST to December 29, 8:00 PM PST
- Where
- Eastern Douglas County Foothills forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.285, -123.179 (the zone’s center; the record gives no point)
The COOP observer at Toketee Falls reported 8.0 inches of snow in 24 hours.
Heavy Snow, Jackson County
- When
- December 29, 2:00 PM PST to 11:00 PM PST
- Where
- Jackson County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.432, -122.728 (the zone’s center; the record gives no point)
The COOP observer at Prospect reported 7.0 inches of snow in 24 hours ending at 29/2000 PST. A CoCoRahs observer 7SW Prospect reported 8.5 inches of snow in 24 hours ending at 30/0900 PST. A spotter 6SW Shady Cove reported 4.0 inches of snow in 9 hours ending at 29/2300 PST.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow and Coastal Flood in California, December 28 to 29, 20101 death · 1 injured · $287,000 · 50 kt wind · 12 events
- Wildfire in Florida, December 28, 20101 death · 1 event
- Blizzard and Heavy Snow in Washington, December 28 to 29, 20102 injured · 6 events
- Winter Storm and Lake-Effect Snow in Utah, December 28 to 31, 201020 events
- Heavy Snow and High Wind in California, December 28 to 29, 2010$20,000 · 74 kt wind · 5 events
- Winter Storm in Montana, December 28 to 30, 201018 events
- Winter Storm in Utah, December 28 to 31, 20107 events
- Blizzard and Winter Storm in Idaho, December 28 to 29, 20107 events
- Heavy Snow in Idaho, December 28 to 30, 20106 events
- Drought in Texas, December 28 to 31, 20105 events
- Drought in Mississippi, December 28 to 31, 20104 events
- Drought in Arkansas, December 28 to 31, 20104 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266459, 267312, 266462, 266461, 266460.